The City of Milwaukee Health Department (MHD) is re-issuing an alert to the public about the dangers of synthetic cannabinoids, most commonly referred to as K2 or Spice. There are five confirmed cases, and five probable cases in the city of Milwaukee, as of June 20th.
The use of synthetic cannabinoids can cause severe bleeding, unexplained bruising, and possibly death. Synthetic cannabinoids consists of a number of mind-altering chemicals that are made and sprayed on dried plant materials, or sold as liquids to be inhaled in products like e-cigarettes or other vaping devices.
“These products are not safe,” said Angie Hagy, Director of Disease Control and Environmental Health. “If anyone has purchased these products recently, they should not use them.”
Synthetic cannabinoids goes by a variety of different names including: K2, Spice, fake weed, and Black Mamba. These products can be found in convenience stores, gas stations, drug paraphernalia shops, and online. They are sold for recreational drug use with claims that they will provide the user with similar effects of cannabis. The products are marketed as a safe alternative to marijuana, but they are not safe – the effects of the products can be unpredictable, harmful, and life-threatening.
If you have purchased synthetic cannabinoids, or K2:
- Do not use them and tell your friends and/or family not to use them.
- If you have used them and are bleeding or have unexplained bruising, call 911 or go to the emergency room.
- If you have used them and are not bleeding, go to the doctor as there is still a chance for bleeding to occur.
The MHD encourages people to call 911 or immediately go to an emergency room if they or someone they know are experiencing a serious reaction to synthetic cannabinoids.
For more information on the effects of synthetic cannabinoids, visit the Wisconsin Department of Health Services (DHS) atwww.dhs.wisconsin.gov/chemical/synthetic-cannabinoids.htmDid you like this story? Subscribe to NNS today.